Alert archive / Ohio / Small Craft Advisories in 2022
Small Craft Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 11, 2022, 4:18 PM EST. It took effect at Jan 11, 2022, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2022, 4:18 PM EST (21:18 UTC)
- In effect from
- Jan 11, 2022, 7:00 PM EST
- Expired
- Jan 12, 2022, 3:53 PM EST
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
019 WHUS71 KCLE 112118 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 418 PM EST Tue Jan 11 2022 LEZ144>146-120530- /O.NEW.KCLE.SC.Y.0004.220112T0000Z-220112T1500Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- 418 PM EST Tue Jan 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 35 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from the the Islands to Willowick OH. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147-148-120530- /O.NEW.KCLE.SC.Y.0004.220112T0000Z-220112T2100Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 418 PM EST Tue Jan 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick to Conneaut OH. * WHEN...Until 4 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-120530- /O.NEW.KCLE.SC.Y.0004.220112T0000Z-220113T0000Z/ Conneaut OH to Ripley NY- 418 PM EST Tue Jan 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 35 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
081 WHUS71 KCLE 120252 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EST Tue Jan 11 2022 LEZ144>146-121100- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T1500Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- 952 PM EST Tue Jan 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 35 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from the the Islands to Willowick OH. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147-148-121100- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 952 PM EST Tue Jan 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Willowick to Conneaut OH. * WHEN...Until 4 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-121100- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/ Conneaut OH to Ripley NY- 952 PM EST Tue Jan 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 35 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
153 WHUS71 KCLE 120907 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 407 AM EST Wed Jan 12 2022 LEZ144>146-121500- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T1500Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- 407 AM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 25 knots with gusts up to 35 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from the the Islands to Willowick OH. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147-148-121715- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 407 AM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick to Conneaut OH. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-121715- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/ Conneaut OH to Ripley NY- 407 AM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
955 WHUS71 KCLE 121503 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1003 AM EST Wed Jan 12 2022 LEZ144>146-121615- /O.EXP.KCLE.SC.Y.0004.000000T0000Z-220112T1500Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- 1003 AM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below Small Craft Advisory criteria. $$ LEZ147-148-122100- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 1003 AM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick to Conneaut OH. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-122315- /O.CON.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/ Conneaut OH to Ripley NY- 1003 AM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
044 WHUS71 KCLE 122053 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 353 PM EST Wed Jan 12 2022 LEZ147-148-122200- /O.CAN.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH- 353 PM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have fallen below Small Craft Advisory criteria. $$ LEZ149-122200- /O.CAN.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/ Conneaut OH to Ripley NY- 353 PM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have fallen below Small Craft Advisory criteria. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 12:54 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jan 11, 12:54 PM EST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1254 PM EST Tue Jan 11 2022 .SYNOPSIS... High pressure will build into the lower Great Lakes today and move east off the Mid-Atlantic coast tonight. Low pressure moving across the Upper Great Lakes will lift a warm front across the region tonight into early Wednesday, before pushing a cold front south across Lake Erie early Thursday. High pressure returns on Friday. && .NEAR TERM /THROUGH WEDNESDAY/... Flow is quickly shifting around to the southwest and is the predominant wind direction across the area at this time. This is quickly pushing the low level clouds out of the eastern portions of the forecast area. Only some high clouds are present across much of the area with abundant sunshine as expected. Winds will gradually increase slightly through the afternoon into this evening on the west side of the surface high pressure. The high will move quickly east this afternoon. No real major changes with this update. Original Discussion... Lake effect snow is beginning to diminish as high pressure builds in from the west. Already seeing significant clearing across NW OH with lingering light snow showers across the primary and secondary snowbelt in Ohio. Was able to end the Winter Weather Advisory for Ashtabula County on time. Main concern over the next few hours is a Lake Huron-connected band of snow that is pivoting southwest into the local area from far southwestern New York. Local cameras and BUF/CASET radar are indicating that the band is weakening significantly as it encounters drier air in place across Northwest Pennsylvania, which is a good sign since it may stall across NW PA this morning. Additional snow accumulations shouldn't amount to more than an inch or two (if that) and the end time of 12Z/7 AM for the Winter Weather Advisory seems reasonable at this point unless the band picks up in intensity within the next couple of hours. Kept the advisory in place since visibilities may briefly drop and roads may briefly become snow-covered early this morning. The high will continue to build over the region later this morning into early this afternoon and any lingering lake effect precip will shift offshore and quickly diminish as flow becomes southwesterly and the low to mid levels dry out. Expect clouds to clear with the wind shift and most spots should see at least a couple of hours of (much needed) sunshine this afternoon. Temps will still be chilly, however, with highs in the low to mid 20s today. By this evening, a low level jet works into the local area and southerly to southwesterly winds will increase overnight. Gusts will struggle to mix to the surface, but can't rule out a few gusts to 35 to 40 mph especially in northern Erie County, PA due to the enhancement from downsloping. Warm air advection will prevent a significant shift in diurnal temps, with lows only a couple of degrees cooler than today's highs. Warm air advection continues on Wednesday and highs will finally reach near to slightly above normal values in the mid to upper 30s. However, an approaching trough will likely deliver increasing clouds to the local area. The best moisture/lift should stay to the north of Lake Erie through Wednesday afternoon, but can't rule out a few snow showers along the lakeshore by the end of the period. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... A weakening cold front will slowly drift southward across the central Great Lakes Wednesday night into Thursday. Expect to see some light lake enhanced snow showers along and ahead of this boundary. Best chances of snow look to be across NW PA but with northerly flow off the lake and an upper level trough overhead the remainder of the County Warning Area(CWA) should see scattered snow showers. Snow amounts are expected to be light. Lows Wednesday night should be in the upper 20's to around 30. Highs Thursday in the middle 30's. Snow showers likely linger across NE OH into NW PA Thursday night but should decrease in coverage through the overnight. Cold flow over the lake continues into Friday with slight chances of snow showers. However confidence in them is low as high pressure ridges into the area from northern Ontario. The next storm system looks as if it will dig southward to the middle Mississippi River Valley from the upper Midwest Friday into Friday night. Lows Thursday night should settle to the teens and lower 20's. Friday highs range from the lower 20's across inland NW PA to the lower 30's south. Skies clear a bit Friday night with a chilly night expected. Lows will dip to the single digits and teens. && .LONG TERM /SATURDAY THROUGH MONDAY/... The low track has shifted even further south on Saturday. This may end up pulling all precipitation southward away from the CWA. Did keep some lower POP's in the forecast for now but will not be surprised to see them removed completely over the next day or two. The weather then appears to be quiet Saturday night through Sunday evening. Our attention then shifts to the next trough that digs into the Great Lakes region Monday into Monday night. This clipper may bring some light snow with it as it passes. Cool on Saturday with highs in the 20's for most locations. Slightly warmer Sunday into Monday with highs within a couple degrees of 30. Saturday night looks to be the cold night of the long term with single digits and teens anticipated. Sunday night and Monday night lows range from the teens to lower 20's. && .AVIATION /18Z Tuesday THROUGH Sunday/... Surface high pressure over the area is quickly moving east of the area at this time. Winds will gradually increase with time this afternoon into tonight as gradient increases in the warm air advection. Coordinated with local CWSU forecaster and will hold off on mention of LLWS across the area at this time. Winds will be increasing to 50 knots at 2000 feet but with expected surface gusty winds, not expecting LLWS to develop at this time. Otherwise, VFR conditions expected through the period and winds will then begin to diminish during the morning hours tomorrow. Outlook...Non-VFR possible with snow showers in Northeast Ohio and Northwest Pennsylvania Wednesday night into Thursday morning and across the entire area Friday night into Saturday. && .MARINE... High pressure drifts eastward across Ohio this morning reaching the Middle Atlantic Coast this evening. This will allow northwest to west winds to decrease as they shift to the southwest late this morning into the afternoon. Low pressure tracks across the northern Great Lakes tonight into Wednesday, lifting a warm front across Lake Erie. Southwest winds increase significantly with at least 30 knots. There is a low chance winds could touch low end Gales near and east of the Islands. This will assist in bringing water levels down across the western basin. We will need to monitor for the potential of a low water advisory. Southwest winds decrease by Wednesday evening becoming light was a weak area of low pressure crosses the lake. A weakening cold front crosses the lake by Thursday evening. Northerly winds develop in the wake of this boundary as high pressure ridges southward from northern Ontario Thursday night through Friday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Lombardy/Maines SHORT TERM...MM LONG TERM...MM AVIATION...Lombardy MARINE...MM
Hazardous weather outlook, Jan 11, 6:39 AM EST, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 639 AM EST Tue Jan 11 2022 LEZ061-144>149-164>169-121145- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 639 AM EST Tue Jan 11 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Southerly to southwesterly winds may approach gale force tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121145- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 639 AM EST Tue Jan 11 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-121145- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- 639 AM EST Tue Jan 11 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 11, 10:35 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 AM EST TUE JAN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW 3 SE TOWNVILLE 41.65N 79.84W
01/11/2022 M3.0 INCH CRAWFORD PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2200107
RCNearby
Small Craft Advisories in Ohio, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.